Display Settings:

Format

Send to:

Choose Destination
We are sorry, but NCBI web applications do not support your browser and may not function properly. More information
J Infect. 2005 Aug;51(2):E61-5.

Acute renal failure and Fanconi syndrome in an AIDS patient on tenofovir treatment--case report and review of literature.

Author information

  • 1Department of Internal Medicine, University of Minnesota, 516 Delaware Street, MMC 194, PWB 14-110, Minneapolis, MN 55108, USA. malik016@umn.edu

Abstract

Tenofovir disoproxil fumarate, a prodrug of tenofovir, is a potent nucleotide analogue reverse-transcriptase inhibitor with activity against human immunodeficiency virus (HIV). Although initially thought to be relatively safe with regards to nephrotoxic effects compared to its class drugs-adefovir and cidofovir, several cases of acute renal failure and proximal tubule dysfunction have been described in the last few months. We report another patient who developed Fanconi syndrome while on tenofovir. Her condition improved on discontinuation of the drug. We also review the literature of all patients who have developed Fanconi syndrome on tenofovir.

PMID:
16038754
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Write to the Help Desk